Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Tulsa, OK

April 10, 2016Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2016, 7:11 PM CDT for Osage County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 7:11 PM CDT (00:11 UTC)
Expired
Apr 10, 2016, 8:00 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:30 PM CDTHAIL 1.75Pawhuska, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted.

668 
WUUS54 KTSA 110011
SVRTSA
OKC113-110100-
/O.NEW.KTSA.SV.W.0047.160411T0011Z-160411T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 800 PM CDT

* AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
  OF PAWHUSKA...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTLESVILLE...                   PAWHUSKA...
  WYNONA...                         HULAH...
  OSAGE HILLS STATE PARK...         OKESA...
  BIGHEART...                       TALLANT...
  PERSHING...                       WAH SHA SHE STATE PARK...
  NELAGONEY...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9600 3663 9600 3652 9644 3669 9653
TIME...MOT...LOC 0011Z 242DEG 34KT 3664 9641 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
613 
WWUS54 KTSA 110026
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT SUN APR 10 2016

OKC113-110100-
/O.CON.KTSA.SV.W.0047.000000T0000Z-160411T0100Z/
OSAGE OK-
726 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAWHUSKA...
MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   PAWHUSKA...
HULAH...                          OSAGE HILLS STATE PARK...
OKESA...                          BIGHEART...
WAH SHA SHE STATE PARK...         NELAGONEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9600 3663 9600 3658 9644 3672 9647
TIME...MOT...LOC 0025Z 243DEG 30KT 3669 9632 

HAIL...1.75IN
WIND...70MPH
 
$$
039 
WWUS54 KTSA 110035
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SUN APR 10 2016

OKC113-110100-
/O.CON.KTSA.SV.W.0047.000000T0000Z-160411T0100Z/
OSAGE OK-
735 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...

AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF
OSAGE HILLS STATE PARK...MOVING NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   PAWHUSKA...
HULAH...                          OSAGE HILLS STATE PARK...
OKESA...                          BIGHEART...
WAH SHA SHE STATE PARK...         NELAGONEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9600 3663 9600 3659 9638 3674 9643
TIME...MOT...LOC 0035Z 247DEG 35KT 3671 9623 

HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:34 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 10, 6:34 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
634 PM CDT SUN APR 10 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection will develop and expand this evening across NE OK with
further development eastward and southward overnight. Flight
conditions will generally be impacted by both lowering overnight
ceilings and with expanding coverage of heavier convection.
Widespread MVFR to periodic IFR conditions can be expected into
Monday morning...with a gradual improving trend from north to
south during the day Monday as convection shifts southward.

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT SUN APR 10 2016/

DISCUSSION...
Current surface analysis depicts cold front stretching from
eastern KS into the OK panhandle...with dryline into northwestern
OK southward into the TX panhandle. Some convection has fired near
the dryline across the TX panhandle over the past 1-2 hours...and
latest HRRR output suggests that some of this activity will make a
run east toward our forecast area during the evening hours. Also
anticipating an increase in convection along the front across
southern KS this evening as the low-level jet strengthens and
backs. While the southern activity may have a tendency to weaken
with time as it tracks east...clusters of storms associated with
the front will impact parts of northeast OK and eventually
northwest AR later tonight...with large hail/strong winds/heavy
rainfall being the main threat.

With the approach of a triple-point low...the severe weather
threat will transition into southeast OK/western AR Monday
afternoon. At least modest afternoon heating will mixed-layer CAPE
values around 2000-3000 J/kg in the smallish warm sector...and any
backed low-level flow ahead of triple-point will enhance the
tornado threat. This activity will shift east with time...with the
severe threat diminishing toward midnight.

Another weaker upper low will move through the area by mid-
week...although prevailing surface ridging should keep the bulk of
the better moisture south of the forecast area.

A deep west coast trof will develop going into the weekend...with
shower/thunderstorm chances increasing especially in the latter
half of the weekend. The extended models are still struggling with
how this system evolves/ejects east...so will continue to keep
pops in the chance category.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  69  40  65 /  90  60  10   0
FSM   64  76  46  66 /  30  80  60   0
MLC   66  72  47  67 /  50  60  20   0
BVO   56  64  36  64 /  90  60  10   0
FYV   60  66  40  61 /  70  80  50   0
BYV   59  62  38  61 /  80  80  50   0
MKO   63  70  41  65 /  70  70  20   0
MIO   57  63  37  62 /  90  80  20   0
F10   63  70  43  65 /  60  60  10   0
HHW   65  76  51  67 /  30  60  20   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN APR 10 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SUN APR 10 2016

...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA .

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...
AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING
AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD
FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET
STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED
...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS.
HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70
MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN
FLOOD PRONE AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED
SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST
CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO
CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A
SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT
DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM
ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY
MORNING.

QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING
WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE
REGION NEXT WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 7:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 2016

OKZ054-110045-
OSAGE OK-
706 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
745 PM CDT...

AT 706 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PAWHUSKA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       OSAGE HILLS STATE PARK...
OKESA...                          BIGHEART...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3650 9648 3664 9661 3696 9622 3673 9606
TIME...MOT...LOC 0006Z 231DEG 30KT 3662 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:06 PM CDTSpecial Weather StatementTSAOsage39 min
Apr 10, 7:17 PM CDTSpecial Weather StatementTSANowata43 min
Apr 10, 7:22 PM CDTSevere Thunderstorm WarningTSANowata, Washington38 min
Apr 10, 7:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington33 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington47 min
Apr 10, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington47 min
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 9:34 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Apr 10, 10:00 PM CDTSevere Thunderstorm WarningTSANowata, Washington45 min
Apr 10, 10:43 PM CDTSpecial Weather StatementTSACraig47 min
Apr 11, 12:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 11, 12:59 AM CDTSevere Thunderstorm WarningTSAPawnee17 min
Apr 11, 1:19 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee41 min
Apr 11, 1:34 AM CDTSevere Thunderstorm WarningTSACreek26 min
Apr 11, 1:39 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 11, 1:47 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee28 min
Apr 11, 2:02 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa43 min
Apr 11, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:23 AM CDTSpecial Weather StatementTSALeFlore37 min
Apr 11, 7:39 AM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 11, 8:02 AM CDTSpecial Weather StatementTSAPushmataha13 min
Apr 11, 8:17 AM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 11, 8:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Apr 11, 8:49 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 11, 2:28 PM CDTSevere Thunderstorm WarningTSAPushmataha32 min
Apr 11, 2:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningTSAPushmataha16 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.